Levetiracetum Induced Angioedema without Prior Reaction to Phenytoin

Priyajyoti Chakma, Bappaditya Roy, Punyadhar Das

Abstract


Allergic reactions to antiepileptic drugs in the form of skin rash are not uncommon but angioedema, an acute life threatening reaction is rare. Levetiracetum has been considered relatively safe compared with other anti epileptic drugs with regard to skin reactions. Though very uncommon but angioedema, a life threatening reaction has been reported with carbamazepine and oxcarbamazepine. We report a case of an 18-year-old woman with generalized tonic clonic seizure who developed angioedema following levetiracetam monotherapy. She was previously on phenytoin and seizure attack remained unchanged, levetiracetam was slowly substituted for phenytoin. After the first dose of levetiracetam she developed a generalized maculopapular skin rash with associated swelling of the face, lips and tongue. The patient had no previous history of skin rashes with any drugs. Levetiracetam was stopped and she improved after treatment with, antihistamines and corticosteroids.

Key words: Levetiracetum, cutaneous angioedema, skin rash, seizure


Full Text:

PDF

Refbacks

  • There are currently no refbacks.


ISSN 0974-1313 (Print)

ISSN 0976-0334 (Online)

Indexed in

Google ScholarWorld CatResearchBibDirectory of Indexing and Impact Factor (DIIF)AcademicKeys.com, PKP-Index, IP IndexingCosmos